Alert archive / Minnesota / River Flood Warnings in 2008

River Flood Warning 1, NWS Grand Forks, ND

April 6, 2008Clay County, Minnesota

NWS Grand Forks, ND issued this river flood warning at Apr 6, 2008, 9:36 AM CDT for Clay County, Minnesota. It took effect at Apr 7, 2008, 7:00 AM CDT. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2008, 9:36 AM CDT (14:36 UTC)
In effect from
Apr 7, 2008, 7:00 AM CDT
Expired
Apr 9, 2008, 10:24 AM CDT
In force
51 hr
Issued by
NWS Grand Forks, ND
Flood severity
Minor

County Clay County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 95 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River (MN) near Dilworth (DILM5).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
20 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05062000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFGF 061436
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
936 AM CDT SUN APR 06 2008

...THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... 

  BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY

.RECENT SNOWMELT AND PRECIPITATION OVER THE PAST 24 HOURS WILL CAUSE
ADDITIONAL RISES ON THE BUFFALO RIVER AT DILWORTH. RIVER LEVELS WILL
RISE OVER MINOR FLOOD STAGE EARLY MONDAY MORNING.

THIS INCLUDES PRECIPTATION THAT IS FORECAST UNTIL 7 AM MONDAY.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-061736-
/O.NEW.KFGF.FL.W.0001.080407T1500Z-000000T0000Z/
/DILM5.1.ER.080407T1500Z.080411T0000Z.000000T0000Z.NO/
936 AM CDT SUN APR 06 2008

THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUFFALO RIVER NEAR DILWORTH.
* FROM MONDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM SUNDAY THE STAGE WAS 11.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 14.0 FEET BY THURSDAY EVENING.


$$
DK
6 follow-up statements
000 
WGUS83 KFGF 061515
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1015 AM CDT SUN APR 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA..
  BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY 

.RECENT SNOWMELT AND PRECIPITATION OVER THE PAST 24 HOURS CONTINUES
TO CAUSE RISES AT DILWORTH.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH 7 AM MONDAY.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-071515-
/O.CON.KFGF.FL.W.0001.080407T1500Z-000000T0000Z/
/DILM5.1.ER.080407T1500Z.080411T0000Z.000000T0000Z.NO/
1015 AM CDT SUN APR 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* FROM MONDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM SUNDAY THE STAGE WAS 11.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 14.0 FEET BY THURSDAY EVENING.
* IMPACT STATEMENT(S) - AT 14.9 FEET, BOTTOM OF STEEL BRIDGE CAUSES 
  UPSTREAM ROAD TO FLOOD.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         04/07  04/08  04/09  04/10  04/11  04/12  04/13

BUFFALO RIVER
  DILWORTH          11.9   12.7   13.4   13.8   14.0   14.0   13.7

$$
DK
000 
WGUS43 KFGF 061552
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1051 AM CDT SUN APR 06 2008

...OBSERVED FLOODING CHANGED FROM MINOR TO NONFLOOD SEVERITY FOR THE 
FOLLOWING RIVERS IN MINNESOTA...
...FORECAST FLOODING CHANGED FROM MINOR TO MINOR SEVERITY FOR THE 
FOLLOWING RIVERS IN MINNESOTA...
  BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-061851-
/O.CON.KFGF.FL.W.0001.080407T1500Z-000000T0000Z/
/DILM5.1.ER.080407T1500Z.080411T0000Z.000000T0000Z.NO/
1051 AM CDT SUN APR 06 2008

THE FLOOD WARNING CONTINUES FOR 
  THE BUFFALO RIVER NEAR DILWORTH.
* FROM MONDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM SUNDAY THE STAGE WAS 11.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 14.0 FEET BY THURSDAY EVENING.


$$
DK
000 
WGUS83 KFGF 070106
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
806 PM CDT SUN APR 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY 
 
.RECENT SNOWMELT AND PRECIPITATION OVER THE PAST 24 HOURS WILL CAUSE
ADDITIONAL RISES ON THE BUFFALO RIVER AT DILWORTH. RIVER LEVELS WILL
RISE OVER MINOR FLOOD STAGE EARLY MONDAY MORNING.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH 7 AM MONDAY.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-081306-
/O.EXT.KFGF.FL.W.0001.080407T1200Z-000000T0000Z/
/DILM5.1.ER.080407T1200Z.080411T0600Z.000000T0000Z.NO/
806 PM CDT SUN APR 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* FROM MONDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7:00 PM SUNDAY THE STAGE WAS 11.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 14.0 FEET BY EARLY FRIDAY MORNING.
* IMPACT STATEMENT(S) - AT 14.9 FEET, BOTTOM OF STEEL BRIDGE CAUSES 
  UPSTREAM ROAD TO FLOOD.

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         04/07  04/08  04/09  04/10  04/11  04/12  04/13

BUFFALO RIVER
  DILWORTH          12.4   13.1   13.7   13.9   14.0   14.0   13.5

$$
000 
WGUS83 KFGF 071624
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1124 AM CDT MON APR 07 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA..
  BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY 
  
.SNOWMELT HAS CAUSED THE RIVER TO RISE TO JUST ABOVE FLOOD STAGE. 
THE RIVER IS EXPECTED TO REMAIN NEARLY STEADY BEFORE BEGINNING TO 
FALL IN THE LATTER HALF OF THE WEEK. THE SNOW FALL OVER THE PAST 
COUPLE OF DAYS IS EXPECTED TO HAVE MINIMAL IMPACT AS SNOW MELT WILL
BE SLOW AND THE THAWED GROUND WILL ABSORB SOME MOISTURE. 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH TUESDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-090424-
/O.CON.KFGF.FL.W.0001.000000T0000Z-000000T0000Z/
/DILM5.1.ER.080407T1030Z.080409T0000Z.000000T0000Z.NO/
1124 AM CDT MON APR 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM MONDAY THE STAGE WAS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY 
  TOMORROW EVENING THEN BEGIN FALLING.
* IMPACT STATEMENT - AT 12.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                TUE    WED    THU    FRI    SAT    SUN    MON
(MONTH/DAY)         04/08  04/09  04/10  04/11  04/12  04/13  04/14

BUFFALO RIVER
  DILWORTH          12.4   12.5   12.4   12.2   12.0   12.0   12.2

$$
000 
WGUS83 KFGF 081406
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
906 AM CDT TUE APR 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA..
  BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY 
 
.SNOW MELT RUNOFF WILL CONTINUE TO KEEP THE RIVER NEAR DILWORTH 
JUST ABOVE MINOR FLOOD STAGE FOR THE NEXT FEW DAYS.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH WEDNESDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-100206-
/O.CON.KFGF.FL.W.0001.000000T0000Z-000000T0000Z/
/DILM5.1.ER.080407T1030Z.080415T1200Z.000000T0000Z.NO/
906 AM CDT TUE APR 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 AM TUESDAY THE STAGE WAS 12.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL FLUCTUATE BETWEEN 12.0 AND 13.0 FEET FOR 
  THE NEXT 7 DAYS.
* IMPACT STATEMENT - AT 12.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         04/09  04/10  04/11  04/12  04/13  04/14  04/15

BUFFALO RIVER
  DILWORTH          12.2   12.1   12.0   11.9   11.9   12.4   13.3

$$
000 
WGUS83 KFGF 091524
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1024 AM CDT WED APR 09 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
  
  THIS IS A CANCELLATION FLOOD STATEMENT TO THE CURRENT WARNINGS 
  FOR THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY
 
.THE BUFFALO RIVER NEAR DILWORTH IS NOW AT FLOOD STAGE AND WILL
SLOWLY FALL OVER THE NEXT DAY OR TWO. RIVER LEVELS ARE EXPECTED
TO RISE AGAIN INTO THE WEEKEND DUE TO ANOTHER STORM SYSTEM. THE
EXACT AMOUNT OF RISE IS UNCERTAIN AT THIS TIME DEPENDING ON THE
TRACK OF THE STORM SYSTEM. A RIVER FLOOD WATCH WILL BE ISSUED 
SHORTLY FOR THIS RIVER POINT. 

MNC027-091554-
/O.CAN.KFGF.FL.W.0001.000000T0000Z-000000T0000Z/
/DILM5.1.ER.080407T1030Z.080414T1200Z.000000T0000Z.NO/
1024 AM CDT WED APR 09 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 12.0 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER IS NOW AT FLOOD STAGE AND WILL SLOWLY FALL 
  THE NEXT DAY OR TWO. THE RIVER IS EXPECTED TO AGAIN START TO RISE 
  ON FRIDAY. 

$$
TG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 6, 3:20 AM CDT, 6 hours 16 minutes earlier.

Area forecast discussion, Apr 6, 3:20 AM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TIME
NATIONAL WEATHER SERVICE GRAND FORKS ND
320 AM CDT SUN APR 6 2008

.DISCUSSION...
FORECAST CHALLENGE CONCERN ONGOING HEADLINES...SNOW AMOUNTS/COVERAGE
AND TEMPERATURES.

MODELS IN FAIR AGREEMENT THROUGH PERIOD AND WILL USE BLEND FOR
FORECAST.

MID LEVEL CIRCULATION OVER WESTERN SD TO SHIFT EAST ACROSS SD DURING
DAY. COMBINATION OF WAVE PASSAGE AND RIGHT ENTRANCE REGION OF UPPER
JET PROVIDING ENHANCED UPPER LEVEL DIVERGENCE OVER BAROCLINIC ZONE
ACROSS SE FA. BATTLE BETWEEN DRY NE FLOW AND STRONG ISENTROPIC LIFT
WILL LIKELY RESULT IN SHARP CUTOFF BETWEEN NO AND HEAVY SNOWFALL
TODAY. CURRENTLY MOISTURE BOUNDARY EXTENDING FROM NEAR LISBON TO
FAR...FSE AND INL WHERE LOW TEEN DEWPOINTS TRANSITION TO NEAR 30
DEWPOINTS OVER A FEW MILES. SO EXPECT HEAVY SNOWFALL SE OF THIS
BOUNDARY WITH NARROW ZONE AS A BUFFER BETWEEN MODEST AND HEAVIER
AMOUNTS. RUC LOOKS TO HAVE BEST HANDLE ON THIS FEATURE AND LIFTS
BOUNDARY ONLY SLIGHTLY N/NW DURING DAY. AS A RESULT AM NOT EXPECTING
HEAVY SNOW BAND TO SHIFT MUCH DURING DAY. SHOWALTER INDICES INCREASE
OVERNIGHT AND LOW LEVEL JET SHIFTS EAST SO THUNDER SNOW SHOULD
DIMINISH HOWEVER WITH PRECIPITABLE H20 VALUES FROM .50 TO .75 PLENTY
OF MOISTURE AVAILABLE. HATS OFF TO EVENING SHIFT WHICH DID AN
EXCELLENT JOB IN LAYING OUT WARNING/ADVISORY AREAS AND ONLY CHANGES
WILL BE MINOR TIMING OF HEADLINE START TIMES OVER FAR SE FA TO
COINCIDE WITH FORECAST ISSUANCE AND TO UP SNOW AMOUNTS OVER PORTIONS
OF WARNING AREA AS ALREADY GETTING REPORTS OF 6 INCHES NEAR PKD.
BASED ON CURRENT AND EXPECTED RADAR TRENDS WILL ALSO CANCEL NW
PORTION ADVISORY AREA WHICH NOT SEE SIGNIFICANT SNOWFALL. WILL BE
TRIMMING POPS ACROSS NW HALF OF FA AS DRIER AIR/HIGH PRESSURE WRAPS
AROUND SURFACE LOW CURRENTLY OVER SE SD. WILL EVEN LIKELY SEE SOLAR
OVER FAR NW TODAY SO WARMEST TEMPERATURES OVER THIS AREA.

SYSTEM PULLS AWAY TONIGHT FOR GRADUALLY DIMINISHING SNOWFALL HOWEVER
FAR SE WILL REMAIN UNDER THE GUN INTO THE EVENING HOURS BEFORE
DEFORMATION ZONE PCPN BAND SHIFTS SE. WILL KEEP HEADLINES GOING INTO
EVENING AND LET LATER SHIFTS TWEAK AS NEEDED. WILL LIKELY SEE SNOW
ACCUMULATIONS IN EXCESS OF A FOOT OVER SOME AREAS.

SURFACE HIGH BUILDS INTO REMAINDER OF FA MONDAY AND WITH DRY
COLUMN/MODERATING THERMAL PROFILE TEMPERATURES SHOULD BE ABLE TO
RECOVER. WILL KEEP COOLEST TEMPERATURES OVER ANTICIPATED
SNOWFIELD.

SURFACE HIGH PRESSURE REMAINS IN CONTROL THROUGH MIDWEEK FOR DRY
PERIOD AND SEASONAL TEMPERATURES. WESTERN TROUGH SHIFTS EAST LATE IN
WORK WEEK HOWEVER RETURN FLOW AROUND HIGH MAY LIMIT PCPN POTENTIAL.
FOR NOW WILL HOLD ON TO LOW POPS IN LATER PERIODS HOWEVER CONFIDENCE
NOT HIGH. ONLY MINOR CHANGES PLANNED TO LATER PERIODS.

&&

.AVIATION...
WILL BE SHARP CUTOFF BETWEEN IFR CIGS/VSBY IN S. LOWEST CIGS WILL
BE SOUTH AND EAST OF A LINE FROM LISBON TO FAR TO BJI TRANSITIONING
FAIRLY QUICKLY TO VFR OVER REMINDER OF FA. EXPECT CONDITIONS TO
CONTINUE MOST OF DAY WITH IMPROVEMENT FROM W TO E LATER IN AFTERNOON.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ039-
     049-052.

     WINTER STORM WARNING UNTIL 10 PM CDT THIS EVENING FOR NDZ053.

MN...WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ002-
     003-009-015-016.

     WINTER WEATHER ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ040.

     WINTER STORM WARNING UNTIL 10 PM CDT THIS EVENING FOR MNZ017-
     022>024-027-028.

     WINTER STORM WARNING UNTIL 10 PM CDT THIS EVENING FOR
MNZ029>032.

&&

VOELKER
Hazardous weather outlook, Apr 6, 6:41 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
641 AM CDT SUN APR 6 2008

MNZ017-022>024-027>032-NDZ053-071145-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-
RICHLAND-
641 AM CDT SUN APR 6 2008

...WINTER STORM WARNING IN EFFECT UNTIL 10PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SNOW...HEAVY AT TIMES...WILL CONTINUE TODAY ACROSS THE REGION.
TOTAL SNOW ACCUMULATION FROM 6 TO 12 INCHES CAN BE EXPECTED WITH
LOCALIZED AMOUNTS IN THE PARK RAPIDS AREA RECIEVING WELL OVER A
FOOT. A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTH DAKOTA AND SOUTHERN
MINNESOTA...AND THEN INTO LAKE SUPERIOR BY TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED FOR SNOWFALL REPORTS.

MNZ002-003-009-015-016-040-NDZ038-039-049-052-071145-
NORMAN-CLAY-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER-GRANT-
BARNES-CASS-RANSOM-SARGENT-
641 AM CDT SUN APR 6 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10PM CDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO BECOME MORE WIDESPREAD TODAY WITH TOTAL
ACCUMULATIONS FROM 3 TO 5 INCHES BEFORE ENDING THIS EVENING. A
LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTH DAKOTA AND SOUTHERN
MINNESOTA...AND THEN INTO LAKE SUPERIOR BY TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MNZ001-004>008-013-014-NDZ006>008-014>016-024-026>030-054-071145-
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-PENNINGTON-RED LAKE-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-WESTERN WALSH COUNTY-
641 AM CDT SUN APR 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VOELKER

In the hours before

Local storm report, Apr 6, 6:44 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
644 AM CDT SUN APR 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     SNOW             BEMIDJI                 47.48N 94.88W
04/06/2008  E5.0 INCH        BELTRAMI           MN   LAW ENFORCEMENT

0600 AM     SNOW             MENAHGA                 46.75N 95.10W
04/06/2008  E5.0 INCH        WADENA             MN   LAW ENFORCEMENT

0600 AM     SNOW             DETROIT LAKES           46.81N 95.84W
04/06/2008  E8.0 INCH        BECKER             MN   LAW ENFORCEMENT

0600 AM     SNOW             WADENA                  46.44N 95.13W
04/06/2008  E2.0 INCH        WADENA             MN   LAW ENFORCEMENT

0600 AM     SNOW             PERHAM                  46.60N 95.57W
04/06/2008  E4.5 INCH        OTTER TAIL         MN   LAW ENFORCEMENT

0600 AM     SNOW             PELICAN RAPIDS          46.57N 96.09W
04/06/2008  E1.0 INCH        OTTER TAIL         MN   LAW ENFORCEMENT

0600 AM     SNOW             BAGLEY                  47.52N 95.40W
04/06/2008  E1.0 INCH        CLEARWATER         MN   LAW ENFORCEMENT

0600 AM     SNOW             ZERKEL                  47.31N 95.38W
04/06/2008  E5.0 INCH        CLEARWATER         MN   LAW ENFORCEMENT

0600 AM     SNOW             PARK RAPIDS             46.92N 95.06W
04/06/2008  E12.0 INCH       HUBBARD            MN   LAW ENFORCEMENT

&&

JKAISER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:55 PM CDTRiver Flood WatchFGFClay39 hr

Nearby

River Flood Warnings in Minnesota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.